Alabama, 2005Cold in Alabama, May 2, 2005
May 2, 2005 · NWS BMX · 1 event in 1 county or zone
1 cold/wind chill, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 2, 2:50 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, May 2, 2:50 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 AM CDT MON MAY 2 2005
.SHORT TERM (TODAY THRU THURSDAY)...
MID LEVEL CLOUD DECK IS TRYING ITS BEST TO MOVE INTO NORTH ALABAMA
THIS MORNING AS TEMPERATURES ARE IN THE MID 40S. MID CLOUDS WILL
CONTINUE TO INCREASE THIS MORNING AS A SHORTWAVE PUSHES CLOSER TO THE
AREA. THE AREA WILL CONTINUE TO BE INFLUENCED BY A NORTHERLY FLOW
KEEPING AFTERNOON TEMPERATURES WELL BELOW SEASONAL NORMAL.
TEMPERATURES TODAY WILL BE VERY SIMILAR TO YESTERDAY AND MAY BE A
FEW DEGREES COOLER AS CLOUDS WILL INCREASE (MAINLY NORTH) THIS
MORNING. THE FORECAST AREA WILL REMAIN RAIN FREE TODAY AS THE AIRMASS
IS STILL TOO DRY AND STABLE FOR RAIN.
TONIGHT...LOWS WILL ONCE AGAIN GET INTO THE LOW TO MID 40S ACROSS
THE AREA AS WINDS WILL BE LIGHT AND SKIES WILL REMAIN PARTLY
CLOUDY.
ANOTHER UNSEASONABLY COOL DAY ANTICIPATED FOR TUESDAY AS 850MB
TEMPS COOL OFF EVEN MORE AS THE AREA REMAINS UNDER A SLIGHT COOL
AIR ADVECTION PATTERN. AS A RESULT TUESDAYS HIGHS WILL BE A
COUPLE OF DEGREES COOLER THAN TODAY EVEN THOUGH THERE SHOULD BE
SOME SUNSHINE MIXED IN WITH CLOUDS.
WEDNESDAY...ANOTHER SHORTWAVE TROUGH WILL BEGIN TO FORM AND MOVE
EAST CLOSER TO THE AREA. CLOUDS WILL BEGIN TO INCREASE AS HIGH
TEMPERATURES WILL ONCE AGAIN REMAIN BELOW NORMAL WITH A
NORTHEASTERLY SURFACE FLOW PERSISTING.
AS THE SHORTWAVE PUSHES NEAR THE FORECAST AREA...MEDIUM RANGE
MODELS DEVELOP A GULF SURFACE LOW WHICH SHOULD STAY WELL SOUTH
OF THE AREA. WITH THE ATMOSPHERE REMAINING RATHER DRY AND
COOL...IT WILL TAKE SOME TIME TO MOISTEN THINGS UP WEDNESDAY
INTO THURSDAY. AT THIS TIME...KEPT ONLY A LOW-END CHANCE OF
RAIN FOR WEDNESDAY NIGHT AND THURSDAY AS BULK OF RAIN SHOULD
STAY SOUTH OF THE AREA. AS UPPER TROUGH DEEPENS OVER THE
AREA...ANOTHER COOL DAY IS EXPECTED ONCE AGAIN FOR THURSDAY AS
THE AREA WILL REMAIN UNDER CLOUDS, SCATTERED RAIN SHOWERS, AND
NORTHEASTERLY FLOW.
.LONG TERM...(FRIDAY THRU MONDAY)
ATYPICAL WEATHER OF LATE WILL EVOLVE INTO A PATTERN MORE
CHARACTERISTIC OF LATE SPRING BY WEEKS END. LANGUISHING SHORT WAVE
TROF OVER THE SOUTHEAST STATES SHOULD MOVE INTO THE ATLANTIC BY
FRIDAY WITH UPSTREAM UPPER RIDGE KNOCKING ON THE DOOR. DIGGING
UPPER LOW OVER THE SOUTHWEST UNITED STATES WILL PRODUCE RIDGING OVER
THE CENTRAL GULF COAST REGION OVER THE WEEKEND AND KEEP RAIN OUT OF
THE PICTURE FRIDAY THRU MONDAY. AFTERNOON TEMPERATURES WILL LIKELY
CLIMB INTO THE LOWER 80S AREA WIDE SUNDAY AND MONDAY WITH SOUTHEAST
LOW LEVEL WINDS USHERING IN A MORE MARITIME AIRMASS.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 68 42 66 45 / 0 0 10 10
ANNISTON 69 42 66 45 / 0 0 10 10
BIRMINGHAM 69 43 67 46 / 0 0 10 10
TUSCALOOSA 69 45 69 48 / 0 0 10 10
CALERA 70 44 68 47 / 0 0 10 10
AUBURN 72 47 70 49 / 0 0 10 10
MONTGOMERY 74 47 70 49 / 0 0 10 10
TROY 74 47 71 50 / 0 0 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
99/58
Hazardous weather outlook, May 1, 12:30 PM CST, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT SUN MAY 1 2005
ALZ011>015-017>050-021215-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT SUN MAY 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
NO HAZARDOUS WEATHER EXPECTED.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY).
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE REQUIRED.
Cold/Wind Chill, Montgomery
- When
- May 2, 4:53 AM CST
- Where
- Montgomery forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
The early morning low temperature measured at Dannelly Field was 44 degrees. This low reading tied the previous record low which occurred in 1963 and in 1909.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449650.